Alert archive / Iowa / Special Weather Statements in 2005

Special Weather Statement, NWS Quad Cities, IA

May 26, 2005Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this special weather statement at May 26, 2005, 5:21 PM CDT for Buchanan County, Delaware County, Iowa. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2005, 5:21 PM CDT (22:21 UTC)
Expired
May 26, 2005, 7:15 PM CDT
In force
114 min
Issued by
NWS Quad Cities, IA

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDVN 262232
SPSDVN
IAC019-055-270015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT THU MAY 26 2005

A FEW FUNNEL CLOUDS WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS. THE
FUNNEL CLOUDS ARE ASSOCIATED WITH SHOWERS AND THUNDERSTORMS OCCURRING
AHEAD OF A COLD FRONT.

THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCHDOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.

A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE QUICKLY 
EAST ACROSS MUCH OF BUCHANAN AND DELAWARE COUNTIES THROUGH 7:30 PM.
FUNNEL CLOUDS ARE POSSIBLE WITH THIS ACTIVITY...ALONG WITH STRONG 
WIND GUSTS OF 40 TO 50 MPH.  

IN THE UNUSUAL CASE THEY DO TOUCHDOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4267 9115 4230 9116 4230 9208 4266 9208

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at May 26, 2:45 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 26, 2:45 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT THU MAY 26 2005

.SYNOPSIS...
SEASONALLY STRONG COLD UPPER LOW IN NORTHERN PLAINS PRODUCING SPOKES
OF ENERGY AND GUSTY NW WINDS OF 15 TO 25 MPH INTO MIDWEST.  AT 2:30
PM TWO LINES OF SHOWERS AND SOME EMBEDDED STORMS NOW INTO NW IOWA
WITH SECOND DIVING SOUTHEAST INTO SOUTH DAKOTA.  RADAR SUPPORTS SOME
ISOLATED PEA SIZED HAIL IN STRONGEST STORMS WHICH REASONABLE WITH
WBZ AOB 7,000 AGL.  UPPER AIR AND SFC ANALYSIS SUPPORTS
PRECIPITATION TO ARRIVE NW3 SECTIONS AROUND 22Z AND IF HOLDS
TOGETHER TO DEPART FAR SE ABOUT 06-09Z (1-4 AM).  WILL USE NOWCAST
TO ASSESS POPS THIS EVENING DEPENDING HOW PRECIPITATION EVOLVES NEXT
HOUR OR SO.

&&

.SHORT TERM...(TODAY AND TONIGHT) USE A COMBINATION OF PERSISTENCE
AND NAM(ETA) WHICH SUGGEST PARTLY CLOUDY WITH EVENING SHOWERS AND
ISOLATED STORMS THEN BECOMING MOSTLY CLEAR TOWARD DAYBREAK. ANALYSIS
OF WEAK RIDGING AND DVV SUPPORT LOWS ON LOW END OF GUIDANCE WITH
DECENT RADIATIONAL COOLING LATE ALL BUT FAR SE.  FRIDAY...MOSTLY
CLEAR AGAIN EARLY WITH NEXT SHORT WAVE TO ARRIVE NW SECTIONS EARLY PM
AND ROTATING THROUGH DURING PM.  UPPED POPS A BIT BASED ON COVERAGE
UPSTREAM TODAY...OR 50 POPS NORTH...40 CENTRAL AND 30 SOUTH.  BASED
ON LOCAL CALCULATIONS...SOME PEA SIZED HAIL UP TO .5 INCHES IN
STRONGEST STORMS AND GUSTS UP TO 40 MPH POSSIBLE.  IF GET ENOUGH
HEATING...COULD SEE AN ISOLATED PENNY HAIL. HIGHS WITH TEMPERATURE
GRADIENT...UPPER 60S NORTH TO MID 70S FAR SOUTH.  LATER SHIFTS SHOULD
RE-ASCERTAIN HAIL THREAT TOMORROW PM AS WELL AS COVERAGE WHICH COULD
BE LIKELY IN CENTRAL/NORTH...THOUGH AMOUNTS GENERALLY LESS THAN A
TENTH OF AN INCH.  NW WINDS OF 15 TO 25 MPH AGAIN PROBABLE MOST OF
FRIDAY LATE MORNING INTO AFTERNOON HOURS.  ..NICHOLS..

&&

.LONG TERM...
(FRIDAY NIGHT THROUGH SUNDAY)...
UPPER LOW FROM NRN WI THROUGH SWRN ONTARIO FRIDAY EVENING SHIFTS
SOUTHEAST INTO NEW ENGLAND BY SUNDAY...LEAVING BEHIND A SHEARED H5
TROF AXIS THAT SAGS SOUTH INTO SRN WI...SRN MN AND SD.  EXPECT
CONDITIONS FRIDAY EVENING WILL BE SIMILAR TO THIS EVENING WITH
SCATTERED SHOWERS AND ISOLATED TSRA ONGOING FROM THE AFTERNOON WITH
THE STEEP LAPSE RATES AND DEEP CYCLONIC FLOW STILL INPLACE.  AFTER
FRIDAY EVENING THOUGH HAVE OPTED TO KEEP FCST DRY.  WE WILL CONTINUE
TO SEE STEEP AFTERNOON/EVENING LAPSE RATES AS RE-ENFORCING SHOTS OF
COOL AIR ROTATE SOUTHEAST AROUND THE UPPER LOW INTO THE MID
MISSISSIPPI VALLEY. HOWEVER...WITH THE UPPER LOW MOVING SE AWAY FROM
THE REGION...WE WILL LOSE THE DEEP CYCLONIC FLOW TO SUPPORT ANY
CONVECTION.  WILL KEEP TEMPS CLOSE TO THE COOLER MAV GUIDANCE
THROUGH THE PERIOD.  LOWS WILL GENERALLY BE IN THE MID 40S TO AROUND
50 WITH HIGHS IN THE MID TO UPPER 60S TO LOW 70S. ...DLF..

(MONDAY NIGHT THROUGH THURSDAY)...
MODEL TO MODEL AND RUN TO RUN CONSISTENCIES CONTINUE TO PLAGUE THE
FORECAST FOR LATE NEXT WEEK.  HAVE OPTED TO USE BLEND OF ECMWF/DGEX
WHICH SEEM TO BE THE MOST CONSISTENT IN SUGGESTING THE REGION WILL
REMAIN BETWEEN SRN AND NRN STREAMS AFTER SHEARED H5 TROF BREAKS DOWN
EARLY IN THE PERIOD.  BASED ON THE ECMWF/DGEX BLEND...WILL MAINTAIN
DRY FORECAST THROUGH THE PERIOD WITH TEMPS INITIALLY ABOUT A
CATEGORY BELOW NORMAL.  EXPECT TEMPS TO MODERATE SOME BY THURSDAY AS
RETURN FLOW SETS UP AGAIN OVER THE REGION. ...DLF...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/DLF
Hazardous weather outlook, May 26, 4:50 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU MAY 26 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT THU MAY 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

ERVIN/12

In the hours before

Special weather statement, May 26, 5:21 PM CDT, 0 minutes before
IAC019-055-270015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT THU MAY 26 2005

A FEW FUNNEL CLOUDS WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS. THE
FUNNEL CLOUDS ARE ASSOCIATED WITH SHOWERS AND THUNDERSTORMS OCCURRING
AHEAD OF A COLD FRONT.

THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCHDOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.

A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE QUICKLY
EAST ACROSS MUCH OF BUCHANAN AND DELAWARE COUNTIES THROUGH 7:30 PM.
FUNNEL CLOUDS ARE POSSIBLE WITH THIS ACTIVITY...ALONG WITH STRONG
WIND GUSTS OF 40 TO 50 MPH.

IN THE UNUSUAL CASE THEY DO TOUCHDOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4267 9115 4230 9116 4230 9208 4266 9208

Nearby

Special Weather Statements in Iowa, 2005Every special weather statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.